MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 NON-LOCKING, SHORT, Ø2.5 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 NON-LOCKING, SHORT, Ø2.5 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 705025S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It is reported a drill bit has "broken".Additional information received: the surgery was completed successfully by opening a new drill.There was a slight delay in the surgery as a consequence.
 
Additional Manufacturer Narrative
Please note the corrections to h5 and h8 as the device is a sterile drill bit.Please also note the correction to h6 clinical signs code.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received drill bit shows signs of extensive usage ad evident by spiral scratches of the drill shaft.The breakage from the tip is a brittle fracture as indicated by the presence of shiny surface.The breakage is caused due to an application of excessive torsional & longitudinal force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The breakage was caused by an application of excessive torsional & longitudinal force.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRILL BIT AXSOS 3 NON-LOCKING, SHORT, Ø2.5 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15255092
Report Number0008031020-2022-00396
Device Sequence Number17579093
Product Code HWE
UDI-Device Identifier07613327083439
UDI-Public07613327083439
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number705025S
Device Catalogue Number705025S
Device Lot Number15083Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown